Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 49, NWS Albuquerque, NM

June 15, 2004Curry County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 15, 2004, 4:50 PM MDT for Curry County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2004, 4:50 PM MDT (22:50 UTC)
Expired
Jun 15, 2004, 5:30 PM MDT
In force
40 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Curry County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2004-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2004-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1544 J/kg
Mixed-layer CIN
-399 J/kg
Mixed-layer LCL
1799 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

173 
WUUS55 KABQ 152250
SVRABQ
NMC009-152330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
450 PM MDT TUE JUN 15 2004

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 530 PM MDT

* AT 444 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER TEXICO...OR ABOUT 9 MILES EAST OF
  CLOVIS...MOVING NORTH AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE FARWELL

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

LAT...LON 3430 10309 3441 10299 3468 10305 3454 10327
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:15 PM MDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 15, 2:15 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
215 PM MDT TUE JUN 15 2004

.DISCUSSION...THUNDERSTORM ACTIVITY SHOULD CONTINUE THRU THE EVENING
WITH COVERAGE AREA DECREASING AFTER MIDNIGHT. CHANCES INCREASE AGAIN
ON WED AS A FEW WEAK UPPER LVL DISTURBANCES AND A COLD FRONT ENTER
NM. THE FRONT IS SLIGHTLY SLOWER THAN PREVIOUS MODEL RUNS WHICH IS
INLINE WITH CURRANT SFC ANALYSIS. CONVECTION SHOULD ENHANCE THE
PROGRESSION SOUTH AND WEST INTO NM WITH THE MOISTURE MAKING IT THRU
THE CENTRAL MTNS LATE WED EARLY THU. LOW LVL MOISTURE SHOULD LINGER
OVER THE WESTERN MTNS AND VALLEYS THRU FRI...DECREASING EACH DAY. A
COUPLE S/WS WILL MOVE THROUGH THE FLOW HELPING TO TRIGGER MTN
DEVELOPMENT. UPPER LVL FLOW STAYS MAINLY SOUTHWESTERLY AS A TROUGH
KEEPS THE RIDGE JUST TO THE SOUTHEAST OVER WEST TX THRU THE END OF
THE WEEK. ANOTHER SFC FRONT IS PROGGED FOR THE EARLY PART OF THE
WEEKEND ALTHOUGH THE MODELS HAVE BEEN FLIP FLOPPING WITH TIMING AND
STRENGTH.  EARLY NEXT WEEK THE RIDGE WEAKENS AND SLIDES EAST AS
ANOTHER TROUGH MOVES OVER THE CA COAST ALLOWING A TAP TO SOME MID LVL
SUBTROPICAL MOISTURE. THEREFORE WILL KEEP THE POPS OVER MOST OF THE
CWA NEXT TUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 056/089 055/088 053 23000
GALLUP.................... 047/086 046/086 045 23000
GRANTS.................... 048/089 047/087 045 23001
GLENWOOD.................. 051/094 055/094 059 23000
CHAMA..................... 047/079 044/076 043 23011
LOS ALAMOS................ 052/086 050/081 049 23001
RED RIVER................. 043/075 040/068 040 23123
TAOS...................... 047/085 044/080 044 23112
SANTA FE.................. 052/085 051/081 050 23001
SANTA FE AIRPORT.......... 054/089 053/085 051 23001
ESPANOLA.................. 054/090 053/087 052 23001
ALBUQUERQUE HEIGHTS....... 063/093 062/090 062 23001
ALBUQUERQUE VALLEY........ 062/095 061/091 062 23001
ALBUQUERQUE FOOTHILLS..... 060/091 059/087 059 23001
ALBUQUERQUE WEST MESA..... 061/093 060/089 060 23001
SOCORRO................... 059/097 059/095 060 23001
SANDIA PARK/CEDAR CREST... 054/085 052/081 053 23001
MORIARTY/ESTANCIA......... 056/088 054/085 054 23002
CARRIZOZO................. 058/095 058/090 060 23001
RUIDOSO................... 056/087 057/082 058 23001
RATON..................... 052/081 048/076 048 23233
LAS VEGAS................. 052/083 047/081 049 23113
ROY....................... 057/085 052/081 053 23223
CLAYTON................... 060/082 054/077 054 23233
SANTA ROSA................ 061/096 057/090 059 23113
TUCUMCARI................. 066/094 061/088 060 23113
FORT SUMNER............... 064/097 060/092 062 23102
CLOVIS.................... 065/096 062/088 061 23112
PORTALES.................. 066/097 063/089 062 23101
ROSWELL................... 068/101 066/096 065 23101
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

23
Hazardous weather outlook, Jun 15, 1:33 PM MDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
133 PM MDT TUE JUN 15 2004

NMZ001>021-026-161200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
133 PM MDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM OVER
NORTHEAST NEW MEXICO THIS AFTERNOON AND EARLY EVENING. A FEW OF
THESE THUNDERSTORMS COULD REACH SEVERE LIMITS WITH WIND GUSTS TO
60 MPH AND ONE INCH OR GREATER HAIL. THE MOST LIKELY TIME WOULD BE
BETWEEN 300 PM TO 900 PM ACROSS COLFAX...UNION...HARDING...EASTERN
SAN MIGUEL AND QUAY COUNTIES.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE BETWEEN 300 PM AND 900 PM THIS
AFTERNOON AND EVENING ACROSS COLFAX...UNION...HARDING...EASTERN
SAN MIGUEL AND QUAY COUNTIES.

40

Nearby

Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.